Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 1, 2016, 7:28 PM CDT for Talladega County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 7:28 PM CDT (00:28 UTC)
- Expired
- Aug 1, 2016, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
870
WWUS84 KBMX 020028
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
728 PM CDT MON AUG 1 2016
ALZ027-020115-
TALLADEGA AL-
728 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA COUNTY UNTIL 815 PM
CDT...
AT 727 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM MUNFORD TO NEAR TALLADEGA TO LOGAN MARTIN DAM.
MOVEMENT WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OXFORD...TALLADEGA...SYLACAUGA...CHILDERSBURG...LINCOLN...VINCENT...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...SYCAMORE...
ALPINE BAY RESORT...LOGAN MARTIN DAM...TALLADEGA MUNICIPAL AIRPORT...
ALPINE...GRANT TOWN...WINTERBORO...LOGAN MARTIN LAKE...JENIFER...
CHANDLER SPRINGS AND CAMP MAC.
LAT...LON 3350 8585 3350 8590 3340 8592 3338 8598
3330 8598 3330 8612 3319 8612 3320 8617
3317 8617 3316 8632 3335 8636 3336 8634
3340 8638 3343 8633 3346 8624 3363 8605
3362 8602 3359 8599 3357 8580 3354 8580
TIME...MOT...LOC 0027Z 314DEG 7KT 3354 8597 3342 8615 3339 8635
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:43 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 1, 6:43 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 643 PM CDT MON AUG 1 2016 .UPDATE... Mesoscale Update. && .MESOSCALE UPDATE... Shower and thunderstorm activity has developed over the past few hours across portions of our northern and central counties... mainly in areas that did not experience any convective development earlier today. Expect this activity to move southeast and decrease in coverage and intensity as we head later into the evening hours. Mesoanalysis data shows an axis of surface-based CAPE ranging from 2500-3000 J/kg of CAPE roughly aligned west to east along the I-20/59 corridor which is aiding convective development. A mesoscale convective complex across west-central Tennessee is moving southeast but expecting it to gradually weaken later tonight as it moves into the northern portion of the state. Our southeast counties experienced widespread shower and thunderstorm activity but the local environment has stabilized significantly. Expect the lingering shower activity to gradually dissipate through the evening. 05 && .AVIATION... 00Z TAF Discussion. Recently introduced TEMPO groups for ANB/ASN/EET for TSRA until 02Z. Beyond that time, expect the convective risk to diminish for terminal locations overnight. Main concern will turn to the development of any stratus/patchy fog overnight. Introduced reduced visibility from 09Z to 11Z Tuesday at TOI and dropped CIG's at TOI/MGM between 09Z and 13Z on Tuesday. Introduced VCTS to all sites beginning at 15Z Tuesday. 05 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the week with highs in the lower to middle 90s. Surface winds will be less than 10 mph with a westerly component through Tuesday. Since surface dew points are so high, critical fire weather thresholds are not expected to be met, with no watches or warnings anticipated. && .PREV DISCUSSION... /Issued 630 PM CDT MON AUG 1 2016/ Previous forecast is largely on track with models in fairly good agreement on highest coverage of convection being in the southeast. This will be near a 850-700 mb shear axis and also where the highest PWATs will be, as well as lingering boundaries. Convection will become more scattered the farther northwest you go. Microburst parameters overall remain in the low category, but given the instability and expected tall updrafts a few strong storms will be possible. Will also be keeping an eye on any convection that develops from an outflow boundary pushing southeastward from an MCS that was over Missouri last night, given the northwest flow aloft. If anything makes it, it would approach the northwest counties by this evening. Highest temperatures today will be in the western counties where convective coverage will be less. Heat index values will approach 105 in these areas briefly this afternoon. 32/Davis && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 92 72 93 72 / 10 40 20 30 20 Anniston 72 93 73 93 73 / 10 40 20 30 20 Birmingham 75 93 75 95 76 / 10 40 20 30 20 Tuscaloosa 75 94 74 96 74 / 10 40 20 30 20 Calera 74 93 74 94 75 / 10 40 20 30 20 Auburn 74 92 73 93 74 / 30 50 30 40 20 Montgomery 75 95 75 96 75 / 30 50 30 40 20 Troy 73 93 73 93 73 / 30 50 30 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 1, 5:23 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 523 AM CDT MON AUG 1 2016 ALZ011>015-017>050-021330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 523 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THERE IS A SMALL CHANCE THAT HEAT INDICES APPROACH 105 DEGREES THIS AFTERNOON. THESE HEAT INDICES WOULD BE FOR A SHORT DURATION AT BEST. THE AREA OF CONCERN IS ROUGHLY ALONG AND SOUTH OF A LINE FROM TUSCALOOSA TO CLANTON TO PHENIX CITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SMALL CHANCE THAT HEAT INDICES APPROACH 105 DEGREES TUESDAY AND WEDNESDAY AFTERNOON. THESE HEAT INDICES WOULD BE FOR A SHORT DURATION AT BEST. THE AREA OF CONCERN IS ROUGHLY ALONG AND SOUTH OF A LINE FROM TUSCALOOSA TO CLANTON TO PHENIX CITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 1, 4:07 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT MON AUG 1 2016
ALZ045-046-012145-
MACON AL-BULLOCK AL-
407 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON AND NORTHERN
BULLOCK COUNTIES UNTIL 445 PM CDT...
AT 407 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DAVISVILLE...OR 10 MILES NORTHWEST OF HURTSBORO...MOVING SOUTHEAST AT
20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...GUERRYTON...DAVISVILLE...HARDAWAY...
SEDGEFIELD...CREEK STAND...WARRIORSTAND...FORT DAVIS...
THREE NOTCH AND MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3224 8595 3241 8557 3233 8543 3215 8543
3214 8541 3214 8543 3209 8543 3204 8554
TIME...MOT...LOC 2107Z 311DEG 17KT 3230 8558
32/DAVISSpecial weather statement, Aug 1, 4:30 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 430 PM CDT MON AUG 1 2016 ALZ048-012215- RUSSELL AL- 430 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RUSSELL COUNTY UNTIL 515 PM CDT... AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HURTSBORO...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HURTSBORO AND UCHEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3220 8532 3222 8543 3241 8543 3239 8526 TIME...MOT...LOC 2129Z 284DEG 14KT 3232 8547 32/DAVIS
Special weather statement, Aug 1, 4:46 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT MON AUG 1 2016
ALZ048-050-012230-
BARBOUR AL-RUSSELL AL-
446 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES UNTIL 530 PM CDT...
AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPRING HILL...OR 10 MILES SOUTHEAST OF HURTSBORO...MOVING
SOUTHWEST AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COMER...SPRING HILL...HAWKINSVILLE...RUTHERFORD...
HATCHECHUBBE AND TWIN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3218 8500 3218 8501 3213 8506 3209 8505
3206 8506 3203 8506 3202 8505 3200 8506
3203 8543 3214 8543 3214 8541 3215 8543
3216 8543 3231 8529 3224 8499
TIME...MOT...LOC 2146Z 030DEG 7KT 3213 8530
32/DAVISSpecial weather statement, Aug 1, 6:14 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT MON AUG 1 2016
ALZ026-027-020015-
TALLADEGA AL-ST. CLAIR AL-
614 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. CLAIR AND
TALLADEGA COUNTIES UNTIL 715 PM CDT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF RIVERSIDE TO NEAR COOSA
ISLAND. MOVEMENT WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...SYLACAUGA...PELL CITY...LINCOLN...RIVERSIDE...VINCENT...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...LOGAN MARTIN LAKE...
SYCAMORE...ALPINE BAY RESORT...LOGAN MARTIN DAM...
TALLADEGA MUNICIPAL AIRPORT...COOSA ISLAND...ALPINE...WINTERBORO...
HONDA MANUFACTURING OF ALABAMA...CHANDLER SPRINGS AND WATTSVILLE.
LAT...LON 3375 8629 3350 8590 3346 8590 3345 8592
3340 8592 3340 8594 3338 8594 3338 8598
3330 8598 3330 8612 3319 8612 3320 8617
3318 8617 3340 8638 3350 8638 3350 8647
TIME...MOT...LOC 2313Z 319DEG 8KT 3368 8627 3352 8638
08Special weather statement, Aug 1, 7:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT MON AUG 1 2016
ALZ024-025-020115-
JEFFERSON AL-SHELBY AL-
715 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 815 PM CDT...
AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MEADOWBROOK...OR NEAR CHELSEA. THIS STORM WAS NEARLY STATIONARY
OR VERY SLOWLY TO THE SOUTHEAST.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOOVER...VESTAVIA HILLS...HOMEWOOD...PELHAM...MOUNTAIN BROOK...
IRONDALE...CHELSEA...COLUMBIANA...WILSONVILLE...
INDIAN SPRINGS VILLAGE...HARPERSVILLE...WESTOVER...LAKE PURDY...
GREYSTONE...MEADOWBROOK...THE SUMMIT...OAK MOUNTAIN STATE PARK...
FOWLER LAKE...MOUNT LAUREL AND SAMFORD UNIVERSITY.
LAT...LON 3329 8643 3328 8643 3326 8642 3325 8644
3324 8645 3324 8646 3313 8668 3345 8684
3353 8663
TIME...MOT...LOC 0014Z 333DEG 4KT 3339 8669
08Special weather statement, Aug 1, 7:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
728 PM CDT MON AUG 1 2016
ALZ027-020115-
TALLADEGA AL-
728 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA COUNTY UNTIL 815 PM
CDT...
AT 727 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM MUNFORD TO NEAR TALLADEGA TO LOGAN MARTIN DAM.
MOVEMENT WAS SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OXFORD...TALLADEGA...SYLACAUGA...CHILDERSBURG...LINCOLN...VINCENT...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...SYCAMORE...
ALPINE BAY RESORT...LOGAN MARTIN DAM...TALLADEGA MUNICIPAL AIRPORT...
ALPINE...GRANT TOWN...WINTERBORO...LOGAN MARTIN LAKE...JENIFER...
CHANDLER SPRINGS AND CAMP MAC.
LAT...LON 3350 8585 3350 8590 3340 8592 3338 8598
3330 8598 3330 8612 3319 8612 3320 8617
3317 8617 3316 8632 3335 8636 3336 8634
3340 8638 3343 8633 3346 8624 3363 8605
3362 8602 3359 8599 3357 8580 3354 8580
TIME...MOT...LOC 0027Z 314DEG 7KT 3354 8597 3342 8615 3339 8635
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:15 PM CDT | Special Weather Statement | BMX | Shelby | 60 min |
| Aug 1, 7:21 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 114 min |
| Aug 1, 7:24 PM CDT | Areal Flood Advisory | BMX | St. Clair, Talladega | 2 hr |
| Aug 2, 12:31 PM CDT | Special Weather Statement | BMX | Marion | 44 min |
| Aug 2, 1:03 PM CDT | Special Weather Statement | BMX | Jefferson | 42 min |
| Aug 2, 1:09 PM CDT | Special Weather Statement | BMX | Talladega | 51 min |
| Aug 2, 1:21 PM CDT | Special Weather Statement | BMX | Shelby | 54 min |
| Aug 2, 1:33 PM CDT | Special Weather Statement | BMX | Lamar | 27 min |
| Aug 2, 2:10 PM CDT | Special Weather Statement | BMX | Lamar | 50 min |
| Aug 2, 2:21 PM CDT | Special Weather Statement | BMX | Chilton | 39 min |
| Aug 2, 2:45 PM CDT | Areal Flood Advisory | BMX | Shelby | 2 hr |
| Aug 2, 2:55 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 65 min |
| Aug 2, 3:16 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| Aug 2, 3:24 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 66 min |
| Aug 2, 3:36 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 39 min |
| Aug 2, 3:39 PM CDT | Special Weather Statement | BMX | Macon | 51 min |
| Aug 2, 4:36 PM CDT | Special Weather Statement | BMX | Bullock, Macon, Russell | 54 min |
| Aug 2, 5:09 PM CDT | Special Weather Statement | BMX | Barbour | 36 min |
| Aug 2, 5:37 PM CDT | Special Weather Statement | BMX | Marengo | 23 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.